Alert archive / Florida / Wind Chill Advisories in 2021
Wind Chill Advisory 1, NWS Jacksonville, FL
NWS Jacksonville, FL issued this wind chill advisory at Feb 1, 2021, 2:32 PM EST for 10 counties in Florida. It took effect at Feb 2, 2021, 1:07 AM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2021, 2:32 PM EST (19:32 UTC)
- In effect from
- Feb 2, 2021, 1:07 AM EST
- Expired
- Feb 2, 2021, 9:00 AM EST
- In force
- 8 hr
- Issued by
- NWS Jacksonville, FL
Counties Alachua County, FL, Baker County, FL, Bradford County, FL, Duval County, FL, Flagler County, FL, Gilchrist County, FL, Marion County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL
The radar
The Jacksonville radar (KJAX), 74 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.5 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 565 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -68 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
801 WWUS42 KJAX 011932 WSWJAX URGENT - WINTER WEATHER MESSAGE National Weather Service Jacksonville FL 232 PM EST Mon Feb 1 2021 ...WIND CHILL ADVISORY TONIGHT FOR NORTHEAST FLORIDA... FLZ020-021-023>025-030>033-035-037-038-122-124-125-133-136-138- 140-222-236-240-340-021000- /O.NEW.KJAX.WC.Y.0001.210202T0900Z-210202T1400Z/ Hamilton-Suwannee-Baker-Inland Nassau-Inland Duval-Union-Bradford- Clay-Inland St. Johns-Gilchrist-Putnam-Inland Flagler- Northern Columbia-Coastal Nassau-Coastal Duval-Coastal St. Johns- Eastern Alachua-Coastal Flagler-Eastern Marion-Southern Columbia- Western Alachua-Central Marion-Western Marion- Including the cities of Jasper, Jennings, West Lake, Belmont, White Springs, Houston, Live Oak, McAlpin, Newburn, Suwannee Springs, Macclenny, Olustee, Ratliff, Hilliard, Kings Ferry, Bryceville, Normandy, Ortega, Riverside, San Marco, Lake Butler, Starke, New River, Doctors Inlet, Lakeside, Bellair, Middleburg, Orange Park, Fruit Cove, Switzerland, Bakersville, Picolata, Trenton, Bostwick, Carraway, Palatka, Bunnell, Espanola, Andalusia, Winfield, Suwannee Valley, Amelia City, Fernandina Beach, Yulee, Arlington, Jacksonville, Oceanway, Tallyrand, Ponte Vedra Beach, Durbin, Palm Valley, Anastasia, Saint Augustine, Gainesville, Gainesville Airport, Newnans Lake, Palm Coast, Lynne, Moss Bluff, Columbia, Lake City, Oleno State Park, Lulu, Watertown, High Springs, Newberry, Archer, Anthony, Burbank, Ocala, Weirsdale, and Ocala Airport 232 PM EST Mon Feb 1 2021 ...WIND CHILL ADVISORY IN EFFECT FROM 4 AM TO 9 AM EST TUESDAY... * WHAT...Strong northwest winds will produce very cold wind chill temperatures tonight and Tuesday morning. Wind chills as low as 25 degrees are expected. * WHERE...All of northeast Florida. * WHEN...From 4 AM to 9 AM EST Tuesday. * IMPACTS...Dangerous low wind chill values could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while outside. Wear appropriate clothing, a hat, and gloves. Protect people and pets from the cold and wind. && $$
2 follow-up statements
561 WWUS42 KJAX 020607 WSWJAX URGENT - WINTER WEATHER MESSAGE National Weather Service Jacksonville FL 107 AM EST Tue Feb 2 2021 ...WIND CHILL ADVISORY TONIGHT FOR NORTHEAST FLORIDA... FLZ020-021-023>025-030>033-035-037-038-122-124-125-133-136-138- 140-222-236-240-340-021400- /O.EXT.KJAX.WC.Y.0001.210202T0607Z-210202T1400Z/ Hamilton-Suwannee-Baker-Inland Nassau-Inland Duval-Union-Bradford- Clay-Inland St. Johns-Gilchrist-Putnam-Inland Flagler- Northern Columbia-Coastal Nassau-Coastal Duval-Coastal St. Johns- Eastern Alachua-Coastal Flagler-Eastern Marion-Southern Columbia- Western Alachua-Central Marion-Western Marion- Including the cities of Jasper, Jennings, West Lake, Belmont, White Springs, Houston, Live Oak, McAlpin, Newburn, Suwannee Springs, Macclenny, Olustee, Ratliff, Hilliard, Kings Ferry, Bryceville, Normandy, Ortega, Riverside, San Marco, Lake Butler, Starke, New River, Doctors Inlet, Lakeside, Bellair, Middleburg, Orange Park, Fruit Cove, Switzerland, Bakersville, Picolata, Trenton, Bostwick, Carraway, Palatka, Bunnell, Espanola, Andalusia, Winfield, Suwannee Valley, Amelia City, Fernandina Beach, Yulee, Arlington, Jacksonville, Oceanway, Tallyrand, Ponte Vedra Beach, Durbin, Palm Valley, Anastasia, Saint Augustine, Gainesville, Gainesville Airport, Newnans Lake, Palm Coast, Lynne, Moss Bluff, Columbia, Lake City, Oleno State Park, Lulu, Watertown, High Springs, Newberry, Archer, Anthony, Burbank, Ocala, Weirsdale, and Ocala Airport 107 AM EST Tue Feb 2 2021 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 9 AM EST THIS MORNING... * WHAT...Very cold wind chills. Wind chills in the low to mid 20s. * WHERE...Portions of northeast and northern Florida. * WHEN...Until 9 AM EST this morning. * IMPACTS...The cold wind chills could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
380 WWUS42 KJAX 021356 WSWJAX URGENT - WINTER WEATHER MESSAGE National Weather Service Jacksonville FL 856 AM EST Tue Feb 2 2021 FLZ020-021-023>025-030>033-035-037-038-122-124-125-133-136-138- 140-222-236-240-340-021500- /O.EXP.KJAX.WC.Y.0001.000000T0000Z-210202T1400Z/ Hamilton-Suwannee-Baker-Inland Nassau-Inland Duval-Union-Bradford- Clay-Inland St. Johns-Gilchrist-Putnam-Inland Flagler- Northern Columbia-Coastal Nassau-Coastal Duval-Coastal St. Johns- Eastern Alachua-Coastal Flagler-Eastern Marion-Southern Columbia- Western Alachua-Central Marion-Western Marion- Including the cities of Jasper, Jennings, West Lake, Belmont, White Springs, Houston, Live Oak, McAlpin, Newburn, Suwannee Springs, Macclenny, Olustee, Ratliff, Hilliard, Kings Ferry, Bryceville, Normandy, Ortega, Riverside, San Marco, Lake Butler, Starke, New River, Doctors Inlet, Lakeside, Bellair, Middleburg, Orange Park, Fruit Cove, Switzerland, Bakersville, Picolata, Trenton, Bostwick, Carraway, Palatka, Bunnell, Espanola, Andalusia, Winfield, Suwannee Valley, Amelia City, Fernandina Beach, Yulee, Arlington, Jacksonville, Oceanway, Tallyrand, Ponte Vedra Beach, Durbin, Palm Valley, Anastasia, Saint Augustine, Gainesville, Gainesville Airport, Newnans Lake, Palm Coast, Lynne, Moss Bluff, Columbia, Lake City, Oleno State Park, Lulu, Watertown, High Springs, Newberry, Archer, Anthony, Burbank, Ocala, Weirsdale, and Ocala Airport 856 AM EST Tue Feb 2 2021 ...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM EST THIS MORNING... $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this wind chill advisory went out at Feb 1, 12:18 PM EST, 2 hours 14 minutes earlier.
Area forecast discussion, Feb 1, 12:18 PM EST, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
1218 PM EST Mon Feb 1 2021
.AVIATION...
[Through 18Z Tuesday]
Cold-air advection strato-cu deck has settled in around 2500 ft
and most of the guidance has it breaking up way too soon in the
next 3-6 hours. The latest HRRR guidance suggests this MVFR cloud
deck will remain in place through the night and not start to break
up until the 12 time frame and for now have trended in that
direction with VFR CIGS and clouds become scattered by 15z. Gusty
West to Northwest winds will continue at 15G25 knots through the
period.
&&
.PREV DISCUSSION [818 AM EST]...
.NEAR TERM [Through Tonight]...
Line of showers and storms will have moved offshore early this
morning with the remaining fragments of showers clearing out over
the course of the day today. Blustery winds will develop from out
of the northwest following the fropa. High temperatures for the
day are expected to reach into the lower to mid 50s for southeast
Georgia and in the mid 50s and lower 60s for northeast Florida.
Overnight low temperatures will drop into the lower 30s, however
frost developments are not expected due to the high wind speeds.
.SHORT TERM [Tuesday Through Wednesday]...
Cold temperatures, clear skies, and dry weather will be in place
for midweek as a cold air mass associated with high pressure
settles in over the southeastern US. Breezy northwesterly winds
will become more mild Tuesday evening, with a potential for
overnight and early morning freezing conditions as temperatures
drop to about 32 degrees. High temperatures for midweek will be in
the 50s and lower 60s.
.LONG TERM [Thursday Through Monday]...
Temperatures will become warmer for the end of the week as high
pressure moves off to the east over the Atlantic and the
prevailing flow shifts about to become more out of the southwest.
A frontal boundary is expected to approach the region either
before or during the weekend, with forecast models showing a good
deal of discrepancies as to the exact timing and placing of the
frontal boundary.
.MARINE...
The cold front will move out into the Atlantic today, leaving the
region between low pressure to the northeast and high pressure
building in from the northwest. The high will continue to build
from the west tonight through Tuesday, then overhead for
Wednesday. Small Craft Advisory conditions will continue through
Tuesday night. Gale force gusts are forecasted for offshore
waters beginning this afternoon and continuing into Tuesday.
Rip Currents: Moderate risk through Tuesday.
.FIRE WEATHER...
Cold and dry pattern expected for today and Tuesday building in
behind the passage of the cold front. Strong northwest winds
today and Tuesday will produce high dispersions.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 33 50 29 54 31 / 0 0 0 0 0
SSI 36 50 32 53 36 / 0 0 0 0 0
JAX 35 52 31 57 34 / 0 0 0 0 0
SGJ 37 52 33 56 37 / 0 0 0 0 0
GNV 34 52 30 58 31 / 0 0 0 0 0
OCF 35 54 31 59 31 / 0 0 0 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...Small Craft Advisory until 3 PM EST this afternoon for Waters
from Altamaha Sound GA to Fernandina Beach FL from 20 to 60
NM-Waters from Fernandina Beach to St. Augustine FL from 20
to 60 NM-Waters from St. Augustine to Flagler Beach FL from
20 to 60 NM.
Small Craft Advisory from 3 PM Tuesday to 4 AM EST Wednesday for
Waters from Altamaha Sound GA to Fernandina Beach FL from
20 to 60 NM-Waters from Fernandina Beach to St. Augustine
FL from 20 to 60 NM-Waters from St. Augustine to Flagler
Beach FL from 20 to 60 NM.
Gale Warning until 3 PM EST Tuesday for Waters from Altamaha
Sound GA to Fernandina Beach FL from 20 to 60 NM-Waters
from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60
NM.
Small Craft Advisory until 3 PM EST Tuesday for Coastal waters
from Altamaha Sound to Fernandina Beach FL out 20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL
out 20 NM-Coastal waters from St. Augustine to Flagler
Beach FL out 20 NM.
&&The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 31, 9:32 PM EST | Special Weather Statement | JAX | Hamilton, Suwannee | 43 min |
| Jan 31, 10:06 PM EST | Special Weather Statement | JAX | Columbia, Hamilton, Suwannee | 54 min |
| Jan 31, 10:31 PM EST | Special Weather Statement | JAX | Baker, Columbia, Union | 44 min |
| Jan 31, 11:09 PM EST | Special Weather Statement | JAX | Bradford, Clay, Duval, Nassau, Union | 51 min |
| Jan 31, 11:12 PM EST | Special Marine Warning | JAX | 93 min | |
| Jan 31, 11:30 PM EST | Severe Thunderstorm Warning | JAX | Duval, Nassau | 45 min |
| Jan 31, 11:53 PM EST | Special Weather Statement | JAX | Clay | 52 min |
| Feb 1, 12:14 AM EST | Special Marine Warning | JAX | 91 min | |
| Feb 1, 1:29 AM EST | Gale Warning | JAX | 49 hr | |
| Feb 1, 2:59 PM EST | Small Craft Advisory | JAX | 47 hr |
Nearby
Wind Chill Advisories in Florida, 2021Every wind chill advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.